Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 192, NWS Quad Cities, IA

October 14, 2017Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Oct 14, 2017, 4:46 PM CDT for Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2017, 4:46 PM CDT (21:46 UTC)
Expired
Oct 14, 2017, 5:45 PM CDT
In force
59 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 150 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 4:52 PM CDTHAIL 0.255 E Cantril, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WUUS53 KDVN 142146
SVRDVN
IAC111-177-MOC045-199-142245-
/O.NEW.KDVN.SV.W.0192.171014T2146Z-171014T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
446 PM CDT SAT OCT 14 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southern Van Buren County in southeastern Iowa...
  Northwestern Lee County in southeastern Iowa...
  Northeastern Scotland County in northeastern Missouri...
  Northwestern Clark County in northeastern Missouri...

* Until 545 PM CDT

* At 445 PM CDT, a severe thunderstorm was located near Cantril, or 8
  miles northeast of Memphis, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Keosauqua, West Point, Donnellson, Bonaparte, Cantril, Franklin,
  St. Paul, Granger, New Boston, Pilot Grove, Bentonsport/Vernon,
  Croton, Farmington, Houghton, Arbela, Mount Sterling, Charleston,
  Lee County Fairgrounds, Chambersburg and Utica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4060 9218 4061 9218 4082 9187 4082 9172
      4081 9172 4081 9146 4076 9142 4056 9146
      4045 9207 4056 9223
TIME...MOT...LOC 2145Z 234DEG 34KT 4055 9205 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
4 follow-up statements
524 
WWUS53 KDVN 142153
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
453 PM CDT SAT OCT 14 2017

IAC111-177-MOC045-199-142245-
/O.CON.KDVN.SV.W.0192.000000T0000Z-171014T2245Z/
Van Buren IA-Lee IA-Scotland MO-Clark MO-
453 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN VAN BUREN...NORTHWESTERN LEE...NORTHEASTERN SCOTLAND AND
NORTHWESTERN CLARK COUNTIES...

At 453 PM CDT, a severe thunderstorm was located 7 miles east of
Cantril, or 9 miles south of Keosauqua, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Keosauqua, West Point, Donnellson, Bonaparte, Cantril, Franklin, St.
Paul, New Boston, Pilot Grove, Bentonsport/Vernon, Croton,
Farmington, Houghton, Mount Sterling, Charleston, Lee County
Fairgrounds, Utica, Heath Memorial Conservation Area, Indian Lake
Park and Prospect Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 4082 9187 4082 9172 4081 9172 4081 9146
      4076 9142 4056 9146 4049 9206 4068 9208
TIME...MOT...LOC 2153Z 234DEG 36KT 4060 9194 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
166 
WWUS53 KDVN 142203
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
503 PM CDT SAT OCT 14 2017

IAC111-177-MOC045-199-142245-
/O.CON.KDVN.SV.W.0192.000000T0000Z-171014T2245Z/
Van Buren IA-Lee IA-Scotland MO-Clark MO-
503 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN VAN BUREN...NORTHWESTERN LEE...NORTHEASTERN SCOTLAND
AND NORTHWESTERN CLARK COUNTIES...

At 503 PM CDT, a severe thunderstorm was located near Bonaparte, or
12 miles southeast of Keosauqua, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
West Point, Donnellson, Bonaparte, Franklin, St. Paul, New Boston,
Pilot Grove, Bentonsport/Vernon, Croton, Farmington, Houghton, Mount
Sterling, Charleston, Lee County Fairgrounds, Heath Memorial
Conservation Area, Indian Lake Park, Prospect Grove, Primrose,
Pollmiller Park and Azen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 4079 9182 4082 9172 4081 9172 4081 9146
      4076 9142 4056 9146 4049 9206 4065 9202
TIME...MOT...LOC 2203Z 249DEG 43KT 4064 9177 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
976 
WWUS53 KDVN 142226
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
526 PM CDT SAT OCT 14 2017

IAC177-MOC199-142235-
/O.CAN.KDVN.SV.W.0192.000000T0000Z-171014T2245Z/
Van Buren IA-Scotland MO-
526 PM CDT SAT OCT 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAN BUREN AND
NORTHEASTERN SCOTLAND COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 100 AM CDT for southeastern
Iowa...and northeastern Missouri.

LAT...LON 4061 9176 4061 9173 4060 9172 4078 9172
      4081 9146 4076 9142 4056 9146 4052 9179
TIME...MOT...LOC 2225Z 262DEG 44KT 4063 9158 

$$

IAC111-MOC045-142245-
/O.CON.KDVN.SV.W.0192.000000T0000Z-171014T2245Z/
Lee IA-Clark MO-
526 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN LEE AND NORTH CENTRAL CLARK COUNTIES...

At 525 PM CDT, a severe thunderstorm was located over Donnellson, or
12 miles northwest of Nauvoo, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
West Point, Donnellson, Franklin, St. Paul, New Boston, Pilot Grove,
Croton, Houghton, Charleston, Mt Hamill, Anson, Lee County
Fairgrounds, Shimek State Forest, Battle of Athens Campground,
Primrose, Pollmiller Park and Wilson Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 100 AM CDT for southeastern
Iowa...and northeastern Missouri.

LAT...LON 4061 9176 4061 9173 4060 9172 4078 9172
      4081 9146 4076 9142 4056 9146 4052 9179
TIME...MOT...LOC 2225Z 262DEG 44KT 4063 9158 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
390 
WWUS53 KDVN 142237
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
537 PM CDT SAT OCT 14 2017

IAC111-MOC045-142245-
/O.CON.KDVN.SV.W.0192.000000T0000Z-171014T2245Z/
Lee IA-Clark MO-
537 PM CDT SAT OCT 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN LEE AND NORTH CENTRAL CLARK COUNTIES...

At 537 PM CDT, a severe thunderstorm was located near Franklin, or
near Fort Madison, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
West Point, Donnellson, Franklin, St. Paul, New Boston, Pilot Grove,
Croton, Houghton, Charleston, Mt Hamill, Anson, Lee County
Fairgrounds, Shimek State Forest, Battle of Athens Campground,
Primrose, Pollmiller Park and Wilson Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 100 AM CDT for southeastern
Iowa...and northeastern Missouri.

LAT...LON 4061 9176 4061 9173 4060 9172 4078 9172
      4081 9146 4076 9142 4056 9146 4052 9179
TIME...MOT...LOC 2237Z 264DEG 32KT 4065 9145 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:10 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 14, 3:10 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
310 PM CDT Sat Oct 14 2017

.SYNOPSIS...
Issued at 259 PM CDT Sat Oct 14 2017

A surface low sits to the west of DSM and Ames at 200 PM with a
frontal boundry stretching from north of Kansas City
northeastward to Kirksville Missouri and to just south of
Chicago. South of that front dew points were in the mid 60s with
dew points in the lower 60s to the north. Scattered showers and
thunderstorms continued to move northeastward across eastern Iowa
and northwest Illinois. A flood watch remains in effect through 4
AM on Sunday.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 259 PM CDT Sat Oct 14 2017

The main forecast concern this period are chances of showers and
thunderstorms as well as the potential for severe thunderstorms
and heavy rain. Models are in good overall agreement through the
period.

The current thinking is that the surface low in central Iowa will
rapidly move northeastward into northern Michigan and southern
Ontario Sunday. This idea fits with the current pressure falls
across northeast Iowa. This will cause the frontal boundry to our
south to surface northward brining warmer and more moist air
northward. This will help to destabilize the atmosphere. There is
strong and deep shear in place across the region with 0 to 6 km
bulk shear of 55 to 60 knots and 0 to 1 km SRH values of 200 to
300 m^2/S^2 pointing to rapidly rotating storms. The CAPE and MU-
CAPE will be on the lower end for typical severe but good for a
high shear and low cape severe weather. Storms will be moving
quickly and any tornadoes will be brief. For these reasons SPC has
places part of our south of a line from Ottumwa to Sterling in an
Enhanced Risk of severe thunderstorms with a slight risk to the
north to Dubuque.

CAMS (convection allowing models) show two rounds of potentially
severe thunderstorms this afternoon and this evening.
The window for severe weather will be between now and 11 PM.
Storms will come to an end from west to east start at 06 UTC.

A flash flood watch remain in effect through 4 AM with no additional
 changes to the timing and coverage with this update. Rainfall
amounts of a 0.50 to 0.75 inches has fallen south of a Fairfield
to Galesburg line with 0.75 inches to in excess of 2.50 inches
north of that line. This mornings and forecast soundings continue
to show near record precipitable water which is 200 to 225
percent above normal for this time of year. Showers and
thunderstorms will blossom across the region this evening as 850
mb winds around 50 knots veer into the region. Models continue to
show the deepest moisture and best dynamics in the area now
covered by the flash flood watch.

Expect a blustery day across the region on Sunday by a strong
pressure gradient will exist across the area with the departing
storm system to our northeast and surface high pressure to our
south. Expect northwesterly winds of 20 to 30 MPH through the day.
Temperatures will be 5 to 10 degrees below normal.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 259 PM CDT Sat Oct 14 2017

The main forecast concern this period will chances of precipitation.
In the wake of the departing storm system from Saturday night
into Sunday morning the flow aloft transitions from southwest flow
aloft to northwest flow for the first part of the work week and
then zonal flow for the second half of the work week. Given the
transition away to northwest flow and a transition to a more zonal
flow aloft this would open us to fast moving shortwave energy
moving through the flow.

At this time, the forecast is dry as the moisture is limited. The
next chance of precipitation will be next weekend when a deeper
trough moving through the flow produces showers and thunderstorms
across the region.

Temperatures will be 5 degrees above the normals in the mid 60s.
Frost will be possible on Monday morning with the coldest air of
the season in place across our area. Temperatures on Monday
morning will be in the mid to upper 30s north of Interstate 80.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 1258 PM CDT Sat Oct 14 2017

Turbulent weather continues at all TAF sites this afternoon.
Ceilings and visibilties remain IFR to LIFR in showers and
thunderstorms with intermittent periods of MVFR to VFR ceilings
during breaks between more scattered convection.

Expecting shower and thunderstorm activity to increase in
coverage and intensity after 21 utc affecting TAF sites from west
to east across the area with the storms being along a line from
DBQ to MLI to BRL between 00 and 03 UTC. Precipitation will come
to an end after 06 UTC as a cold front sweeps across the area. In
the wake of the front winds will switch to the west and increase
to 15 to 25 knots. Ceilings and visibilities will improve to VFR
after 06 UTC.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through late tonight for Benton-Buchanan-Cedar-
     Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-Keokuk-
     Linn-Louisa-Muscatine-Scott-Washington.

IL...Flash Flood Watch through late tonight for Bureau-Carroll-Henry
     IL-Jo Daviess-Mercer-Putnam-Rock Island-Stephenson-
     Whiteside.

MO...NONE.
&&

SYNOPSIS...Cousins
SHORT TERM...Cousins
LONG TERM...Cousins
AVIATION...Cousins
Hazardous weather outlook, Oct 14, 3:41 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
341 PM CDT Sat Oct 14 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-152045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
341 PM CDT Sat Oct 14 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

The Storm Prediction Center has placed an enhanced risk of severe
thunderstorms south of a line from from Fairfield to Sterling
Rockfalls with a slight risk to the north, The main threats from
severe thunderstorms are damaging winds up to 70 MPH and a brief
tornado along with heavy rain.

There is also the risk of widespread heavy rain across the area
through midnight on Sunday. A flood watch for flash flooding
remains in effect through 4 AM on Sunday. Areas south of a line
from Fairfield to Galesburg have already received between 0.50 to
0.75 inches whiles area to the north have received 0.75 inches to
2.50 inches to the north of that line. Heavy rains of 1 to 2
inches remain possible this evening which could cause flash
flooding especially in areas that have received heavy rain.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Patchy frost is possible early Monday morning, especially along
and north of Interstate 80.

.SPOTTER INFORMATION STATEMENT...

Spotter activation remains possible this evening.

DC

In the hours before

Special weather statement, Oct 14, 12:11 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1211 PM CDT SAT OCT 14 2017

ILC067-071-109-141745-
Hancock-Henderson-McDonough-
1211 PM CDT SAT OCT 14 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HANCOCK...
SOUTHEASTERN HENDERSON AND NORTHWESTERN MCDONOUGH COUNTIES UNTIL 1245
PM CDT...

At 1211 PM CDT, a strong thunderstorm was located near La Harpe, or
10 miles northeast of Carthage, moving northeast at 40 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
La Harpe and Blandinsville.

LAT...LON 4054 9110 4071 9090 4066 9079 4064 9079
      4063 9074 4060 9067 4047 9102
TIME...MOT...LOC 1711Z 234DEG 35KT 4053 9101

MCCLURE
Local storm report, Oct 14, 12:42 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HEAVY RAIN       ESE WELLMAN             41.47N 91.83W
10/14/2017  M1.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

            RAINFALL SO FAR.

&&
Special weather statement, Oct 14, 1:44 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
144 PM CDT SAT OCT 14 2017

IAC057-087-115-141915-
Henry-Des Moines-Louisa-
144 PM CDT SAT OCT 14 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HENRY...
NORTHWESTERN DES MOINES AND SOUTH CENTRAL LOUISA COUNTIES UNTIL 215
PM CDT...

At 144 PM CDT, a strong thunderstorm was located near Mount Union, or
near Mount Pleasant, moving northeast at 50 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Mount Pleasant, Wapello, Mediapolis, Morning Sun, Mount Union, Elrick
Junction, Virginia Grove Recreation Area, Mount Pleasant Municipal
Arpt, Marsh, Northfield, Garland and Yarmouth.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4091 9148 4099 9156 4122 9120 4106 9103
TIME...MOT...LOC 1844Z 236DEG 44KT 4100 9142

MCCLURE
Local storm report, Oct 14, 1:59 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
159 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HEAVY RAIN       SSW MAQUOKETA           42.06N 90.67W
10/14/2017  M1.70 INCH       JACKSON            IA   TRAINED SPOTTER

            SINCE 8 AM. CURRENTLY NOT RAINING.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 1:03 AM CDTSpecial Weather StatementDVNJefferson, Louisa, Washington57 min
Oct 14, 1:48 AM CDTSpecial Weather StatementDVNLouisa, Muscatine, Scott57 min
Oct 14, 3:30 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more19 hr
Oct 14, 9:02 AM CDTSpecial Weather StatementDVNWashington28 min
Oct 14, 9:42 AM CDTSpecial Weather StatementDVNLouisa, Muscatine, Scott48 min
Oct 14, 1:44 PM CDTSpecial Weather StatementDVNHenry31 min
Oct 14, 5:17 PM CDTSevere Thunderstorm WarningDVNLee43 min
Oct 14, 5:31 PM CDTTornado WarningDVNLee44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.